Can taking injections in my stomach cause my waistline to increase?

Ask our CDE

Can taking injections in my stomach cause my waistline to increase?

Question:

Since I started taking shots in my stomach, I have noticed weight gain particularly in my stomach area. I am not pregnant, so I am wondering: Could taking shots in my stomach be the cause my growing waistline?

Answer:

Often people will notice a “pudge “where they have given their injections . The official term for this is lipohypertrophy which means the accumulation of extra fat at the injection site. It does not mean that insulin makes you gain weight or shots make you gain weight. It can be a common occurrence with subcutaneous injections. To avoid this and to get rid of the “pudge,” first avoid that site for a month or so and second, make sure to rotate your injection site to other spots on your abdomen as well as the backs of your arms, tops of your legs, etc. The lipohypertrophy tends to occur when someone uses the same site over and over again.

Hope this helps!

Best of luck!